Louisiana, 2007

Strong Wind in Louisiana, December 15, 2007

December 15, 2007 · NWS SHV · 1 event in 1 county or zone

Strong west to northwest winds developed in the wake of a strong cold front the afternoon and evening of the 15th of December. Winds were sustained at 20 to 30 mph with gusts approaching 45 mph in a few locations.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Strong west to northwest winds developed in the wake of a strong cold front the afternoon and evening of the 15th of December. Winds were sustained at 20 to 30 mph with gusts approaching 45 mph in a few locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 15, 3:23 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Dec 15, 3:23 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CST SAT DEC 15 2007

.DISCUSSION...

SURFACE FRONT HAS CROSSED THE MS RVR THIS AFTERNOON...TAKING THE RAIN
WITH IT. UPPER TROF CURRENTLY OVER NCNTRL TX AND IT IS EXPECTED TO
CLOSE OFF TONIGHT AND MOVE INTO THE OHIO VALLEY BY DAYBREAK SUNDAY.
SOME PRECIP WRAPPING AROUND THE LOW OVER EASTERN OK AND WESTERN AR
THIS AFTERNOON...WITH THE RAIN SNOW LINE WELL NORTH OF THE CWA.
HOWEVER WITH STRONG COLD AIR ADVECTION CONTINUING INTO THE
EVENING...THE NORTHERN MOST ZONES COULD EXPERIENCE SOME FLURRIES.
HOWEVER WITH TEMPS MOSTLY ABOVE FREEZING UNTIL LATER IN THE EVENING...
AND MOISTURE LIMITED TO THE LOWER LEVELS...IT WILL BE INSIGNIFICANT.

DRY WEATHER NEXT COUPLE DAYS...AS ZONAL FLOW BECOMES ESTABLISHED
OVER THE SOUTHERN U.S. MINOR RIPPLE TUESDAY NIGHT INTO EARLY
WEDNESDAY WILL QUICKLY CROSS THE CWA AND MAY BRING A SLIGHT CHANCE
OF SHOWERS...BUT NOT MUCH QPF. NEXT SIGNIFICANT RAIN PRODUCER NOT
EXPECTED TO REACH THE AREA UNTIL WEDNESDAY NIGHT...BUT IT WILL
ALSO QUICKLY MOVE EAST OF THE AREA THURSDAY. SOME THUNDERSTORM
ACTIVITY POSSIBLE WITH THIS SYSTEM...AS TEMPS EXPECTED TO WARM
INTO THE UPPER 60S AND LOWER 70S BY WEDNESDAY AFTERNOON.
ANOTHER STRONGER SYSTEM DIGGING INTO NORTH TEXAS SATURDAY...
AND IT MAY RIVAL THE ONE THAT JUST CROSSED THE REGION. SURFACE LOW
WITH THIS ONE IS A LITTLE FURTHER NORTH...BUT DO EXPECT MORE
MODEL ADJUSTMENTS AS THE SYSTEM EVOLVES.

CONCERNING TEMPS...A COUPLE COOL DAYS AHEAD THEN A WARMING TREND...
WHICH SHOULD LAST UNTIL THE NEXT STRONG FRONT REACHES THE AREA
LATE SATURDAY.

&&

.AVIATION...

HAVE SEEN QUITE AN IMPROVEMENT IN CIGS THIS AFTERNOON SINCE
18Z...WITH MVFR CIGS OVER ALL BUT THE ELD/MLU TERMINALS...WHICH ARE
STILL HOLDING ONTO IFR CIGS. HOWEVER...STRONG COLD ADVECTION ON THE
BACKSIDE OF A STRONG UPPER LEVEL SYSTEM OVER OK WILL LIFT THESE CIGS
TO MVFR BY 22-00Z. WILL ALSO HAVE TO CONTEND WITH STRONG PRESSURE
GRADIENT AREAWIDE THROUGH AT LEAST 6Z...RESULTING IN CONTINUED GUSTY
WNW WINDS OF 15-25KTS WITH GUSTS TO 30KTS. WINDS AR EXPECTED TO
DIMINISH TO 10-15KTS AFTER 6Z...AND DECOUPLE FURTHER AFTER 12Z
SUNDAY AS HIGH PRESSURE BUILDS SE ACROSS TX. MVFR CIGS /FL015-030/
WILL PERSIST ON THE BACKSIDE OF THIS STORM SYSTEM THROUGH AT LEAST
6Z AS WELL...BEFORE CIGS SCATTER/CLEAR FROM W TO E OVERNIGHT WITH
THE DEPARTURE OF THIS SYSTEM. THE LFK TERMINAL WILL LIKELY SCATTER
OUT FIRST BETWEEN THE 3-6Z TIMEFRAME...WITH THE OTHER TERMINALS
FOLLOWING SUITE OVERNIGHT. ALL TERMINALS SHOULD BE SKC BY 12Z
SUNDAY...WITH THE REMAINDER OF THE UPCOMING 00Z TAF PERIOD REMAINING
CLOUD FREE WITH NW WINDS DIMINISHING THE LT/VRB BY 00Z MONDAY. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  32  54  28  59 /  10   0   0   0
MLU  31  51  26  55 /  10   0   0   0
DEQ  25  48  22  57 /  20   0   0   0
TXK  30  51  28  57 /  10   0   0   0
ELD  29  52  24  57 /  10   0   0   0
TYR  27  53  28  59 /  10   0   0   0
GGG  29  53  27  60 /  10   0   0   0
LFK  31  55  29  60 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/15
Hazardous weather outlook, Dec 15, 6:10 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 AM CST SAT DEC 15 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
610 AM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY...ALONG AND
AHEAD OF A COLD FRONT.  THE GREATEST RISK WILL BE SOUTH OF A
LINE FROM LUFKIN TEXAS TO MAGNOLIA ARKANSAS. WIND GUSTS UP TO 45
MILES AN HOUR...OCCASIONAL FLASHES OF CLOUD TO GROUND LIGHTNING...AND
HAIL SMALLER THAN THREE QUARTERS OF AN INCH CAN BE EXPECTED.  THE
RISK OF THUNDERSTORMS WILL END IN WAKE OF THE FRONT.

AS COLDER AIR MOVES INTO THE FOUR STATE REGION...THE RAIN MAY MIX
WITH SNOW THIS AFTERNOON AND EVENING NORTH OF A MOUNT VERNON
TEXAS TO WALDO ARKANSAS LINE.  NO ACCUMULATIONS ARE EXPECTED DUE TO
WARM GROUND TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BUTTS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Caddo

When
December 15, 4:45 PM CST
Where
Caddo forecast zone
Measured
35 kt (40 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$8,000
Reported by
Newspaper
Coordinates
32.580, -93.882 (the zone’s center; the record gives no point)

Strong post-frontal winds downed a tree on Lexington Avenue near East 63rd street...partially clipping an automobile. Police and fire crews were called out to remove the tree from the road and the vehicle. A passenger in the vehicle was taken to a local hospital for observation.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65716.